This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters To the Editor

Do Antihypertensives Make Tranylcypromine Safer? Three Case Reports

Bonnie P. Taylor, PhD; Frederic M. Quitkin, MD; Patrick J. McGrath, MD; and Jonathan W. Stewart, MD

Published: May 15, 2005

Article Abstract

Because this piece has no abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: Monoamine oxidase inhibitors (MAOIs) have neverbeen widely prescribed because of the risk of hypertensionwhen combined with tyramine-containing foods or sympathomimeticamine drugs.1 Hypertensive reactions have also beenreported, albeit less frequently, in patients who adhere to MAOIdietary restrictions. While some of these so-called spontaneoushypertensive reactions have been reported to occur shortly afterMAOI ingestion, others appear unrelated to the time of drugintake.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 66

Quick Links: Depression (MDD)

References

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...